What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 22, 9:17 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 22, 9:17 AM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1017 AM EDT Thu Aug 22 2019
.SYNOPSIS...
A cold front from New England to the Mid Mississippi Valley will
move slowly south today and Friday. By Saturday the front will
extend from the Carolinas to the southern Plains. Cooler high
pressure will build into the Mid Atlantic region Sunday and
Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1017 AM EDT Thursday...
A cold frontal boundary to our north will slowly drop south
this afternoon and will reach central West Virginia to northern
Virginia late tonight into Friday. High pressure will remain
across the Southeast this afternoon into tonight. The hot and
humid weather will continue with scattered showers and
thunderstorms. HiResW-arw-east, HRRR and NAMnest indicated the
development of scattered showers and thunderstorms with good
coverage between 18z-00z.
A cluster of showers and thunderstorms are entering the western
mountains this morning. The outflows from these storms will
enhance the development of convection this afternoon into this
evening. SPC Day One Convective Outlook highlights the
potential for strong to severe thunderstorms. Some of the storms
will contain damaging winds, hail and heavy rains.
Adjusted temperatures utilizing the latest surface obs, their
trends and blended in NBM for late morning into this afternoon.
Increased pops for late morning in the west. more changes
later...
As of 315 AM EDT Thursday...
A cold front extended from New York to southern Missouri this
morning. The front will be dropping slowly south today and will
reach central West Virginia to northern Virginia late tonight.
Warm, humid and unstable air will still be in place ahead of the
front today.
A cluster of thunderstorms tracking across southern Indiana early
this morning will reach the central Appalachians just after
15Z/11AM. This timing is based of the SPC HREF and HiResARW
guidance. These thunderstorms will either continue across southwest
Virginia and northern Carolina into the afternoon, or if they weaken
throughout the morning, any residual outflow will be the focus for
thunderstorm development during the afternoon. Otherwise unstable
air mass will support development of isolated to scattered
thunderstorms during the afternoon and into the evening. No
particular consensus in the guidance of what the areal coverage
of storms will look like around 21Z/5Pm but some agreement that
after 00Z/8PM a majority of the activity will be east of US 29.
Will be staying close to National Blend guidance which has been
doing well over the past few runs for maximum temperatures.
Locations in the foothills and piedmont of Virginia and North
Carolina that stay dry for a majority of the day will be close to
the mid 90s. Heating will be curtailed in spots that have rain in
the afternoon. With no change in air mass tonight, will use
persistence as guidance for overnight lows.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
As of 300 AM EDT Thursday...
A southward-sagging, west-east oriented cool front will interact
with poorly-defined vort maxima and lead to what should be an active
close to the workweek Friday into Friday night. Increasing 500 mb
height gradient should also support increasing mid-level winds into
the 30 to 35 kt territory areawide. While this increases effective
shear magnitudes into the 30 kt range, the somewhat stronger flow
will also in all likelihood contribute to a considerable extent of
mid-level cloud cover streaming in from the west that may hamper
destabilization during the peak-heating hrs. While low-level
moisture on southwest winds will help destabilize things to an
extent, even for a most-unstable parcel ascent CAPEs are only
progged to be around 1000-1500 J/kg. Model radar simulations for
Friday give a multicell/broken line setup for areas east of the Blue
Ridge - which makes sense given the effective shear values, with
better organization and slightly greater severe weather potential
into our eastern third of counties but especially into eastern VA
and northeast NC. Further west, early-day showers/embedded rumbles
of thunder poses less of a severe weather concern than points east.
Tall, skinny CAPE profiles forecast and humid, elevated-PWAT
air mass will also contribute to heavy rain potential pretty
much areawide, even into the nighttime hours as the east-west
front sags south. Flash flood guidance continues to run on the
high side (about 2-3" in an hour's time, and 2.5-4" in 3 hours),
and that should preclude a greater short-fused flood threat.
Pattern suggests training is a possibility given an east-west
front oriented somewhat more parallel to the mid-level flow, and
it would be for those areas that would have to be watched for
hydro issues. Given the efficient rain potential and the
environment supporting training, I do think it's worth including
heavy rain wording in the grids areawide, even into the
evening. After coordination, WPC's also increased the excessive
rain category to the Slight level in eastern VA/NC with a
Marginal elsewhere for Friday. While we should have some strong
to severe storms with gusty to damaging winds in a corridor from
Lynchburg to Martinsville to Danbury and eastward, with more
cloud cover/less cloud breaks and resulting lower instability
values, I don't think the confidence in the severe thunderstorm
potential is great enough to include enhanced wording for gusty
winds attm. SPC has highlighted the above corridor in a Marginal
Risk for severe weather for Friday.
A weak surface wave low/mesolow overnight Friday into early Saturday
may briefly stall the front's southward progress. This suggests
opening with Likely PoPs on Saturday morning at least to Southside
seems realistic, lower PoPs north. Northerly/northeast flow on the
cool side of the front and rain falling on the south side of the
frontal zone should help shift the front's position into north-
central NC toward Saturday afternoon with falling PoPs toward slight
chance or dry.
Biggest forecast challenges Saturday are timing the front's
passage into central NC, and on temperatures due to variation in
cloud cover. To the latter point, cooler/drier air should
filter in on the northeast flow, with lowering dewpoints to much
more comfortable levels. NAM/GFS BUFKIT profiles show a shallow
stratus layer around 4000' that could keep daytime heating
post- frontal at least more muted. MOS highs are some 10 degrees
colder than climo given the cloud cover and 850 mb temps
dipping into the low to mid teens Celsius. If that cloud layer
doesn't materialize then we could see highs closer to the low
80s. Will stick closer to the upper 70s (cooler 60s in the high
terrain), though confidence in the temperature forecast is lower
than it would otherwise be.
Saturday night into Sunday look a lot quieter, with Sunday being the
pick of the weekend for outdoor activities with high pressure
ridging down the central Appalachians. Skies look variably cloudy
with some enhanced east flow and some higher model RH meaning
potential for greater cloudiness into our NC counties. However much
of VA and WV should see less clouds, with temperatures a few degrees
cooler than normal along with comfortable dewpoints.
Forecast confidence is overall moderate for this period.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 300 PM EDT Wednesday...
If the front sinks south into the Carolinas Saturday, cool northeast
winds will keep the area dry into Monday (ECM). The latest GFS has
an upper level trough moving northeastward across the Ohio Valley
with overrunning warm moist air moving over a wedge of cooler air.
We think the GFS is overdone on measurable precipitation, but think
it has the right idea with increasing cloud cover. The wedge is
expected to hang over the region into Tuesday morning then erode
with the passing of a weak front.
Temperatures will run 10F or cooler than normal Sunday and Monday.
Temperature return to normal Wednesday.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
As of 725 AM EDT Thursday...
Mid and high clouds will also be increasing from the west in
the morning. Still enough heating expected for the air mass to
become unstable, especially in the Virginia and North Carolina
piedmont where Bufkit forecast soundings were showing Convective
Available Potential Energy as high as 2000 J/Kg this afternoon
at KLYH.
SPC HREF and Hi-ResArw models had the leading edge of showers
and thunderstorms crossing Ohio and Kentucky reaching KBLF and
KLWB between 14Z/10AM and 16Z/noon. Thunderstorms will continue
to develop as this residual outflow moves east across Virginia
and North Carolina. MVFR conditions are expected with the
thunderstorms this afternoon due to reduced visibility from heavy
rain.
The majority of the thunderstorms will be east of KLYH and KDAN
by midnight. Locations that get rain during the afternoon may
have fog in the evening or overnight. More showers and
thunderstorms will be approaching the central Appalachians from
the west late tonight which may lower ceilings to MVFR at KLWB
and KBLF well after midnight.
Confidence on the occurrence of thunderstorms this afternoon is
above average, although confidence on the exact timing and
location is average.
Confidence on ceiling, visibility and wind tonight is average.
.Extended Aviation Discussion...
Weather pattern will continue to promote scattered showers and
thunderstorms. A cold front will approach from the northwest
Friday and Saturday, resulting in scattered to numerous
thunderstorm with potential for organized clusters of
thunderstorms to track across the Ohio Valley into the Mid-
Atlantic region.
Improving conditions with more in the way of VFR will be
possible for Sunday, pending just how far south of the Mid
Atlantic area the front progresses. Some MVFR showers are
possible in the southwest Virginia and northwest North Carolina
on Monday.
No observations were available for KLWB so "AMD NOT SKED" has
been added to the TAF. Nightime Microphysics satellite images
suggest there may be fog in the Greenbrier Valley and MVFR or
lower visibility at KLWB.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/KK
SHORT TERM...AL
LONG TERM...RCS
AVIATION...AMS/PM
Hazardous weather outlook, Aug 22, 3:55 AM EST, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
455 AM EDT Thu Aug 22 2019
NCZ003>006-019-020-VAZ032>035-043>047-058-059-230900-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
455 AM EDT Thu Aug 22 2019
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are possible this afternoon and
evening. The primary threat will be damaging wind.
Locally heavy rain is possible this afternoon and evening with this
storms. This may result in flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Strong to severe thunderstorms are possible Friday. The main threat
will be damaging wind.
Periods of heavy rain are likely on Friday and Friday night,
increasing the threat of urban and small stream flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today or Friday.
NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-230900-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
455 AM EDT Thu Aug 22 2019
This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are possible today. The primary
threat will be damaging wind.
Locally heavy rain is possible. This may result in flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Locally heavy rain is possible Friday and Friday night. This may
result in flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today or Friday.
In the hours before
Local storm report, Aug 22, 8:48 AM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
948 AM EDT THU AUG 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG PAMPLIN CITY 37.26N 78.68W
08/21/2019 APPOMATTOX VA BROADCAST MEDIA
SEVERAL TREE LIMBS DOWN IN THE PAMPLIN AREA.
&&
RABSpecial weather statement, Aug 22, 9:48 AM EST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1048 AM EDT Thu Aug 22 2019
VAZ007-221530-
Tazewell-
1048 AM EDT Thu Aug 22 2019
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY UNTIL 1130 AM
EDT...
At 1047 AM EDT, a strong thunderstorm was located over Amonate,
moving east at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Tazewell...
Burkes Garden...
Amonate...
Gratton...
and Tiptop.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3722 8171 3720 8168 3721 8156 3724 8150
3718 8127 3717 8127 3715 8133 3713 8127
3711 8126 3709 8127 3707 8133 3704 8146
3701 8144 3699 8148 3702 8147 3701 8151
3715 8174
TIME...MOT...LOC 1447Z 292DEG 10KT 3717 8164
RABLocal storm report, Aug 22, 10:14 AM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1114 AM EDT THU AUG 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL 2 NW CAMP CREEK 37.51N 81.13W
08/20/2019 E0.70 INCH MERCER WV NEWSPAPER
AT CAMP CREEK STATE PARK.
0137 PM HAIL 2 NW CAMP CREEK 37.51N 81.13W
08/20/2019 E0.70 INCH MERCER WV NEWSPAPER
AT CAMP CREEK STATE PARK.
0137 PM TSTM WND DMG 2 NW CAMP CREEK 37.51N 81.13W
08/20/2019 MERCER WV NEWSPAPER
ONE TREE DOWN IN CAMP CREEK STATE PARK.
0220 PM HAIL 2 SSE DUBLIN 37.09N 80.69W
08/20/2019 E1.00 INCH PULASKI VA TRAINED SPOTTER
.
0220 PM HAIL 2 SSE DUBLIN 37.09N 80.69W
08/20/2019 E1.00 INCH PULASKI VA TRAINED SPOTTER
.
0220 PM HAIL 2 SSE DUBLIN 37.09N 80.69W
08/20/2019 E1.00 INCH PULASKI VA TRAINED SPOTTER
.
0220 PM TSTM WND DMG 2 SSE DUBLIN 37.09N 80.69W
08/20/2019 PULASKI VA NWS EMPLOYEE
TREE DOWN ALONG VA ROUTE 100 AT ITS
INTERSECTION WITH TOWN CENTER DRIVE.
0220 PM TSTM WND DMG 1 SE DUBLIN 37.11N 80.69W
08/20/2019 PULASKI VA NWS EMPLOYEE
SEVERAL TREE LIMBS DOWN ALONG BROAD STREET,
U.S. 11, 1/2 TO 1 MILE EAST OF VA 100.
NUMEROUS LEAVES SHREDDED BY HAIL. (THIS IS
FROM STORMS ON 8/20/19).
0600 PM TSTM WND DMG 3 NE SWANSONVILLE 36.76N 79.54W
08/20/2019 PITTSYLVANIA VA 911 CALL CENTER
SEVERAL TREES BLOWN DOWN NEAR THE 5000 BLOCK
OF STRAWBERRY ROAD.
0551 PM TSTM WND DMG 5 SW JAVA 36.79N 79.31W
08/20/2019 PITTSYLVANIA VA 911 CALL CENTER
ONE TREE BLOWN DOWN ON GAME RESERVE ROAD.
0551 PM TSTM WND DMG 5 SW JAVA 36.79N 79.31W
08/20/2019 PITTSYLVANIA VA 911 CALL CENTER
ONE TREE BLOWN DOWN ON GAME RESERVE ROAD.
0551 PM TSTM WND DMG 5 SW JAVA 36.79N 79.31W
08/20/2019 PITTSYLVANIA VA 911 CALL CENTER
ONE TREE BLOWN DOWN ON GAME RESERVE ROAD.
0526 PM TSTM WND DMG 3 SW CHALK LEVEL 36.89N 79.32W
08/20/2019 PITTSYLVANIA VA 911 CALL CENTER
SEVERAL TREES BLOWN DOWN NEAR THE
INTERSECTION OF CHALK LEVEL ROAD AND STRADER
ROAD.
0422 PM TSTM WND DMG 3 S CRITZ 36.59N 80.15W
08/21/2019 PATRICK VA DEPT OF HIGHWAYS
TREE DOWN ALONG TATUM LANE.
0420 PM TSTM WND DMG 4 SSW CRITZ 36.58N 80.19W
08/21/2019 PATRICK VA DEPT OF HIGHWAYS
TREE DOWN ALONG S. MAYO ROAD.
0412 PM TSTM WND DMG 1 E STUART 36.63N 80.27W
08/21/2019 PATRICK VA 911 CALL CENTER
TREE DOWN NEAR HARDEES.
0410 PM TSTM WND DMG 6 ESE ARARAT 36.56N 80.42W
08/21/2019 PATRICK VA 911 CALL CENTER
ONE TREE DOWN ON A CAR NEAR INTERSECTION OF
HATCHERS CHAPEL ROAD AND RED BANK SCHOOL
ROAD. NO INJURIES.
0407 PM TSTM WND DMG 4 SE ARARAT 36.56N 80.46W
08/21/2019 PATRICK VA 911 CALL CENTER
MULTIPLE TREES DOWN ALONG HATCHERS CHAPEL
ROAD.
0405 PM TSTM WND DMG 4 SE ARARAT 36.56N 80.48W
08/21/2019 PATRICK VA 911 CALL CENTER
TREE DOWN ON CAR ALONG CLAUDVILLE HWY/103.
NO INJURIES.
0402 PM TSTM WND DMG 2 SE ARARAT 36.58N 80.49W
08/21/2019 PATRICK VA 911 CALL CENTER
A FEW TREES DOWN ALONG HOME PLACE ROAD.
0345 PM TSTM WND DMG 1 SSE MEADOWS OF DAN 36.73N 80.41W
08/21/2019 PATRICK VA DEPT OF HIGHWAYS
TREE DOWN ALONG ROUTE 601 NORTH, BLOCKING
THE ROAD.
0618 PM TSTM WND DMG 1 NNW WALTON 37.17N 80.53W
08/20/2019 MONTGOMERY VA NWS EMPLOYEE
ONE LARGE TREE DOWN ALONG PEPPERS FERRY
ROAD, VA 114 ABOUT 1/2 MILE WEST OF ITS
INTERSECTION WITH PRICES FORK ROAD.
0212 PM TSTM WND DMG 3 E BURNT CHIMNEY 37.09N 79.79W
08/20/2019 FRANKLIN VA 911 CALL CENTER
POWER LINE DOWN OFF BURNT CHIMNEY ROAD.
0211 PM TSTM WND DMG 3 ESE BURNT CHIMNEY 37.09N 79.78W
08/20/2019 FRANKLIN VA 911 CALL CENTER
TREE DOWN ON 3 OAKS RD.
0206 PM TSTM WND DMG 6 SE BURNT CHIMNEY 37.03N 79.76W
08/20/2019 FRANKLIN VA 911 CALL CENTER
TREE DOWN ON BROOKS MILL RD.
0154 PM TSTM WND DMG 6 SE BURNT CHIMNEY 37.03N 79.76W
08/20/2019 FRANKLIN VA 911 CALL CENTER
ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF
BROOKS MILL ROAD AND WEBSTER ROAD.
0154 PM TSTM WND DMG 6 SE BURNT CHIMNEY 37.03N 79.76W
08/20/2019 FRANKLIN VA 911 CALL CENTER
ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF
BROOKS MILL ROAD AND WEBSTER ROAD.
0325 PM TSTM WND DMG 3 WNW MEADOWS OF DAN 36.74N 80.47W
08/21/2019 FLOYD VA DEPT OF HIGHWAYS
TREE DOWN ON SHELOR ROAD.
0159 PM TSTM WND DMG 1 SSW CHECK 37.04N 80.19W
08/20/2019 FLOYD VA 911 CALL CENTER
TWO TREES BLOWN DOWN NEAR THE INTERSECTION
OF DANIELS RUN ROAD AND LOCUST GROVE ROAD.
0159 PM TSTM WND DMG 1 SSW CHECK 37.04N 80.19W
08/20/2019 FLOYD VA 911 CALL CENTER
TWO TREES BLOWN DOWN NEAR THE INTERSECTION
OF DANIELS RUN ROAD AND LOCUST GROVE ROAD.
0159 PM TSTM WND DMG 1 SSW CHECK 37.04N 80.19W
08/20/2019 FLOYD VA 911 CALL CENTER
TWO TREES BLOWN DOWN NEAR THE INTERSECTION
OF DANIELS RUN ROAD AND LOCUST GROVE ROAD.
0329 PM TSTM WND DMG 2 ENE LAUREL FORK 36.73N 80.48W
08/21/2019 CARROLL VA DEPT OF HIGHWAYS
TREE DOWN BLOCKING ROAD IN VICINITY OF MAPLE
SHADE ROAD, AND TORY CREEK ROAD.
0323 PM TSTM WND DMG LAUREL FORK 36.72N 80.52W
08/21/2019 CARROLL VA PUBLIC
TREE DOWN ON DUGSPUR ROAD.
0430 PM TSTM WND DMG 7 SE DILLWYN 37.47N 78.38W
08/20/2019 BUCKINGHAM VA TRAINED SPOTTER
LARGE LIMBS DOWN.
0430 PM TSTM WND DMG 7 SE DILLWYN 37.47N 78.38W
08/20/2019 BUCKINGHAM VA TRAINED SPOTTER
LARGE LIMBS DOWN.
0430 PM TSTM WND DMG 7 SE DILLWYN 37.47N 78.38W
08/20/2019 BUCKINGHAM VA TRAINED SPOTTER
LARGE LIMBS DOWN.
0330 PM HAIL 2 SW SEDALIA 37.46N 79.47W
08/20/2019 E0.70 INCH BEDFORD VA TRAINED SPOTTER
0241 PM TSTM WND DMG 1 NE HUDDLESTON 37.18N 79.47W
08/20/2019 BEDFORD VA PUBLIC
LARGE TREE LIMBS DOWN OFF ROUTE 731.
0745 PM TSTM WND DMG PAMPLIN CITY 37.26N 78.68W
08/21/2019 APPOMATTOX VA BROADCAST MEDIA
SEVERAL TREE LIMBS DOWN IN THE PAMPLIN AREA.
0412 PM TSTM WND DMG 4 NNW PLEASANT VIEW 37.67N 79.28W
08/20/2019 AMHERST VA CO-OP OBSERVER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
S ORONOCO. ONE TREE DOWN, AND A COUPLE OF
LARGE LIMBS DOWN.
0412 PM TSTM WND DMG 4 NNW PLEASANT VIEW 37.67N 79.28W
08/20/2019 AMHERST VA CO-OP OBSERVER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
S ORONOCO. ONE TREE DOWN, AND A COUPLE OF
LARGE LIMBS DOWN.
0412 PM TSTM WND DMG 4 NNW PLEASANT VIEW 37.67N 79.28W
08/20/2019 AMHERST VA CO-OP OBSERVER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
S ORONOCO. ONE TREE DOWN, AND A COUPLE OF
LARGE LIMBS DOWN.
0412 PM TSTM WND DMG 3 S ORONOCO 37.68N 79.28W
08/20/2019 AMHERST VA CO-OP OBSERVER
ONE TREE DOWN, AND A COUPLE OF LARGE LIMBS
DOWN.
0412 PM HAIL 4 NNW PLEASANT VIEW 37.67N 79.28W
08/20/2019 E0.70 INCH AMHERST VA CO-OP OBSERVER
CORRECTS PREVIOUS HAIL REPORT FROM 3 S
ORONOCO.
0455 PM TSTM WND DMG 4 SW PINNACLE 36.30N 80.45W
08/21/2019 SURRY NC 911 CALL CENTER
TREE DOWN, 2167 PERCH ROAD.
0450 PM TSTM WND DMG 4 ENE SILOAM 36.30N 80.49W
08/21/2019 SURRY NC 911 CALL CENTER
TREE DOWN, STONY RIDGE RD.
0445 PM TSTM WND DMG 1 NE SILOAM 36.30N 80.55W
08/21/2019 SURRY NC 911 CALL CENTER
TREE DOWN, HARDY ROAD.
0540 PM TSTM WND DMG 3 ENE MONROETON 36.30N 79.68W
08/21/2019 ROCKINGHAM NC 911 CALL CENTER
TREES DOWN NEAR REIDSVILLE LAKE.
0537 PM TSTM WND DMG 1 ENE REIDSVILLE 36.35N 79.66W
08/21/2019 ROCKINGHAM NC 911 CALL CENTER
TREE DOWN ON POWER LINE ALONG MCCOY STREET.
0527 PM TSTM WND DMG 3 NNW REIDSVILLE 36.39N 79.69W
08/21/2019 ROCKINGHAM NC 911 CALL CENTER
TREE DOWN ALONG SALEM CHURCH ROAD.
0515 PM TSTM WND DMG 2 ESE MADISON 36.38N 79.94W
08/21/2019 ROCKINGHAM NC 911 CALL CENTER
TREE DOWN. MEASURED WIND GUST AT THE UPPER
PIEDMONT RESEARCH STATION WAS 36 MPH.
0507 PM TSTM WND DMG 2 WSW EDEN 36.49N 79.78W
08/21/2019 ROCKINGHAM NC 911 CALL CENTER
TREE DOWN ALONG PRICE STREET.
0455 PM TSTM WND DMG 3 W PRICE 36.53N 79.97W
08/21/2019 ROCKINGHAM NC 911 CALL CENTER
TREES DOWN ALONG ANGLIN MILL ROAD.
&&
NOTE: THIS IS A COMPLIATION OF ALL SEVERE REPORTS RECEIVED TO DATE SO
FAR FROM THE LAST TWO DAYS SEVERE THUNDERSTORM EVENTS.Special weather statement, Aug 22, 11:02 AM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1202 PM EDT Thu Aug 22 2019
VAZ007-009>011-WVZ042-044-507-221700-
Tazewell-Giles-Bland-Smyth-Mercer-Eastern Greenbrier-Monroe-
1202 PM EDT Thu Aug 22 2019
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT MERCER,
TAZEWELL, GILES, BLAND, SMYTH, EASTERN GREENBRIER, AND MONROE
COUNTIES UNTIL Until 100 PM EDT...
At 1201 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Rorer to Narrows to 6 miles west of
Quarry. Movement was south at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Bluefield...
Bland...
Princeton...
Marion...
and Tazewell.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3698 8179 3754 8103 3743 8086 3783 8064
3811 8036 3800 8000 3775 8026 3769 8030
3762 8022 3756 8033 3752 8029 3742 8048
3731 8043 3718 8080 3707 8092 3702 8129
3695 8138 3677 8126 3664 8160 3693 8183
TIME...MOT...LOC 1601Z 337DEG 22KT 3802 8031 3732 8083 3683 8186
RABLocal storm report, Aug 22, 11:22 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1222 PM EDT THU AUG 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG 3 ENE MONROETON 36.30N 79.68W
08/21/2019 ROCKINGHAM NC 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
ENE MONROETON. TREES DOWN NEAR REIDSVILLE
LAKE.
&&
RRSpecial weather statement, Aug 22, 12:02 PM EST, 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
102 PM EDT Thu Aug 22 2019
NCZ002-019-221800-
Wilkes-Alleghany-
102 PM EDT Thu Aug 22 2019
...A STRONG THUNDERSTORM WILL AFFECT WILKES AND ALLEGHANY COUNTIES
UNTIL 200 PM EDT...
At 101 PM EDT, a strong thunderstorm was located over Millers Creek,
moving south at 5 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
North Wilkesboro...
Wilkesboro...
Ronda...
Traphill...
and Boomer.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3604 8137 3604 8140 3607 8141 3607 8144
3613 8151 3620 8146 3644 8101 3632 8087
3609 8088 3606 8095 3603 8107 3604 8111
3603 8116 3604 8119 3603 8127 3600 8132
TIME...MOT...LOC 1701Z 347DEG 6KT 3620 8128
RABNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853032, 853033, 853034, 853035, 853506, 853036, 853507, 853509, 853510, 853511, 853512, 853513, 853514, 853516, 853520, 853521, 853519, 853522, 853523.